Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 121, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 4, 2008, 1:51 PM CDT for Cumberland County, Effingham County, Jasper County, Illinois. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2008, 1:51 PM CDT (18:51 UTC)
- Expired
- Jun 4, 2008, 2:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Cumberland County, IL, Effingham County, IL, Jasper County, IL
The radar
The Evansville,IN radar (KVWX), 116 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 2:00 PM CDT | HAIL 1 | Effingham, IL | |
| Jun 4, 2:18 PM CDT | HAIL 1 | Toledo, IL | FROM COUNTY SHERIFF |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 176 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 041851
SVRILX
ILC035-049-079-041915-
/O.NEW.KILX.SV.W.0121.080604T1851Z-080604T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
ISSUED BY NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
151 PM CDT WED JUN 4 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS...
THIS INCLUDES THE CITY OF TOLEDO...
NORTHEASTERN EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS...
THIS INCLUDES THE CITY OF EFFINGHAM...
NORTHERN JASPER COUNTY IN SOUTHEAST ILLINOIS...
THIS INCLUDES THE CITY OF NEWTON...
* UNTIL 215 PM CDT
* AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR SHUMWAY...OR ABOUT 7 MILES WEST OF
EFFINGHAM...AND MOVING EAST AT 52 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MONTROSE AND 8 MILES NORTH OF DIETERICH BY 200 PM CDT...
JEWETT AND TOLEDO BY 210 PM CDT...
GREENUP AND HIDALGO BY 215 PM CDT...
LAT...LON 3894 8801 3903 8865 3921 8870 3922 8865
3922 8864 3922 8848 3928 8847 3938 8810
TIME...MOT...LOC 1851Z 257DEG 45KT 3914 8855
$$1 follow-up statement
000
WWUS53 KILX 041904
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
ISSUED BY NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
203 PM CDT WED JUN 4 2008
ILC035-049-079-041915-
/O.CON.KILX.SV.W.0121.000000T0000Z-080604T1915Z/
JASPER IL-EFFINGHAM IL-CUMBERLAND IL-
203 PM CDT WED JUN 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR CUMBERLAND...NORTHEASTERN EFFINGHAM AND NORTHERN JASPER
COUNTIES...
AT 200 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL. A NATIONAL WEATHER SERVICE EMPLOYEE
REPORTED QUARTER SIZE HAIL IN EFFINGHAM. THIS STORM WAS LOCATED
NEAR TEUTOPOLIS...OR ABOUT NEAR EFFINGHAM...MOVING EAST AT 33
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MONTROSE BY 210 PM CDT...
WOODBURY...JEWETT...6 MILES NORTHWEST OF GILA AND 7 MILES SOUTHWEST
OF TOLEDO BY 215 PM CDT...
LAT...LON 3894 8801 3902 8854 3921 8861 3922 8848
3928 8847 3938 8810
TIME...MOT...LOC 1903Z 250DEG 29KT 3916 8844
$$
TS/SRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:33 PM CDT, 18 minutes earlier.
Area forecast discussion, Jun 4, 1:33 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 133 PM CDT WED JUN 4 2008 .DISCUSSION... ISSUED 327 AM CDT WED JUN 4 2008 CONTINUED HEAVY RAINFALL AND SEVERE WEATHER THREAT MAIN CONCERNS THROUGH TODAY...AGAIN. SHORT TERM...TODAY THROUGH THURSDAY NIGHT. SFC ANALYSIS SHOWS QUASI-STATIONARY FRONT IS DRAPED ACROSS NORTHERN MISSOURI AND ACROSS THE ILX CWA. CONVECTION FIRING INVOF KIRKSVILLE MISSOURI IS NEAR THE FRONT...AND THE MCV ASSOCIATED WITH THE NORTHERN MOST MCS HAS BEEN TRACKING JUST NORTH OF THE FRONT AS WELL. MODELS ALL INDICATE CONVECTION WILL DECREASE THIS MORNING AS SOUTHERN MCS EXITS THE AREA...AND LLJ VEERS AND BECOMES MORE PARALLEL TO THE LOW LEVEL BOUNDARY. LOCAL WRF-ARW RUNS SEEM TO BE HANDLING THE ONGOING SITUATION FAIRLY WELL...ESPECIALLY WITH THE CURRENT POSITION OF THE FRONT. HOWEVER...LOW LEVEL FLOW WILL BACK ONCE AGAIN IN RESPONSE TO APPROACHING SHORTWAVE CURRENTLY MOVING ACROSS THE CENTRAL PLAINS. LOCAL ARW RUNS...AND TO SOME DEGREE THE NAM/GFS...INDICATE CONVECTION WILL RE-FIRE AROUND MIDDAY ALONG THE EAST-WEST FRONTAL BOUNDARY...WHICH SHOULD REMAIN NEAR A BEARDSTOWN TO DANVILLE LINE THROUGH EARLY AFTERNOON. BULK SHEAR LOOKS TO INCREASE AS LOW AND MID-LEVEL WINDS INCREASE AHEAD OF INCOMING SHORTWAVE...AND SHOULD BE SUPPORTIVE OF SUPERCELLS ONCE AGAIN. H85 WINDS OF 30-40 KT WILL BE A LITTLE WEAKER THAN YESTERDAY... BUT ARW MODELS INDICATE HIGH 0-1 KM SHEAR AND HELICITY VALUES INVOF THE FRONTAL BOUNDARY BY MID- AFTERNOON... WITH 0-1KM VGP OF 0.40-0.60 AS CONVECTION BEGINS TO FIRE. THUS...EXPECT TORNADO THREAT ONCE AGAIN THIS AFTERNOON... ESPECIALLY EARLY ON WHILE CELLS REMAIN DISCREET ALONG THE FRONT. BULK WIND SHEAR WILL OVERALL BE FAIRLY UNIDIRECTIONAL...SUGGESTING CELLS WILL TEND TO MERGE INTO LINEAR SEGMENTS AS HAS BEEN THE CASE THE PAST COUPLE OF DAYS. WITH MID-LEVEL FLOW STILL RUNNING PARALLEL TO THE LOW LEVEL BOUNDARY...CELLS WITH ONCE AGAIN TEND TO TRAIN OVER THE SAME LOCATIONS...WITH SOUTHERLY LLJ SUPPORTING CONTINUED DEVELOPMENT THROUGH THE AFTERNOON. DEPENDING ON HOW CELLS MERGE...WOULD NOT BE SURPRISED TO SEE ANOTHER MCS DEVELOP...WHICH WILL KEEP PRECIP THREAT GOING INTO THE EVENING HOURS. THE FRONT WILL BE SLOWLY DRIFTING NORTH THIS AFTERNOON...WHICH MAY CAUSE A SLIGHT SHIFT IN THE AXIS OF HIGHEST QPF AS WELL. LOCALIZED 1-2 INCH AMOUNTS CERTAINLY POSSIBLE AGAIN EVEN OVER THE ALREADY WELL-SOAKED AREAS. WITH THIS IN MIND...PUSHED FLASH FLOOD WATCH NORTHWARD INTO THE PEORIA-BLOOMINGTON AREA...AND EXTENDED IT THROUGH 10 PM TONIGHT. AREAS SOUTH OF I-70 HAVE NOT SEEN MUCH PRECIP WITH THIS EVENT SO FAR. DECIDED TO LET FLASH FLOOD WATCH EXPIRE AT 9AM SOUTH OF I-70. BY THEN...WE WILL SEE WHAT IMPACTS THE INCOMING SOUTHERN MCS WILL HAVE ON THAT REGION. WITH OUTFLOW BOUNDARIES LIKELY IN PLACE SOUTH OF THE FRONT...AND POTENTIAL FOR EVENING MCS...CANNOT COMPLETELY OUTRULE SOME HEAVIER PRECIP AMOUNTS EVEN IN THE FAR SE TODAY...BUT THE FORECAST CONFIDENCE SOUTH OF I-70 IS MUCH LOWER THAN FOR AREAS FARTHER NORTH. LONG TERM...FRIDAY THROUGH SUNDAY. WILL BE BRIEF. MEDIUM RANGE MODELS STILL IN GOOD AGREEMENT... ALTHOUGH NAM AND GFS APPEAR TO BE TOO QUICK IN PULLING SOUTHWESTERN SHORTWAVE UP INTO THE GREAT LAKES LATE-WEEK. BASICALLY FOLLOWED THE ECMWF WHICH HAS BEEN VERY CONSISTENT OVER THE PAST SEVERAL RUNS. KEPT THURSDAY DRY...CAPPED...AND HOT...UNLESS THERE ARE ANY LEFTOVER SHOWERS EARLY IN THE MORNING...WHICH WOULD BE SHORT-LIVED ANYWAYS. WARMED TEMPS UP IN THE EAST A LITTLE...AND ESPECIALLY OVERNIGHT THU INTO FRI WITH STRONG WARM ADVECTION. COLD FRONT BRINGS PRECIP THREAT TO THE WEST BY FRIDAY AFTERNOON. CAP WILL BE STRONG...BUT MODELS SUGGEST GOOD MID-LEVEL COOLING AS SHORTWAVE MOVES JUST NORTHWEST OF THE MISSISSIPPI VALLEY...WHICH SHOULD BE ENOUGH TO ERODE CAP. SVR THREAT STILL POSSIBLE FRI AFTERNOON. HARDIMAN && .AVIATION... FOR THE 18 UTC TAFS... THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING. WE WILL HAVE THUNDERSTORMS IN THE TAF FOR CENTRAL ILLINOIS AFTER 20 UTC. THE THUNDERSTORMS MAY PRODUCE BRIEF IFR CEILINGS AND VISIBILITY BUT WE EXPECT THE PREVAILING CONDITIONS TO BE VFR. WITH THIS WARM FRONT MOVING INTO NORTHERN ILLINOIS AND A SURFACE LOW DEVELOPING IN THE PLAINS...A SOUTH WIND WILL CONTINUE DURING THE REST OF THE NIGHT. && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 AM CDT THIS MORNING FOR ILZ062-063- 066>068-071>073. FLASH FLOOD WATCH THROUGH THIS EVENING FOR ILZ027-029-031- 036>038-040>057-061. &&
Hazardous weather outlook, Jun 4, 7:02 AM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 702 AM CDT WED JUN 4 2008 ILZ027-029-031-036>038-040>057-061-051215- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX- LOGAN-MACON-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- SANGAMON-SCHUYLER-SCOTT-SHELBY-TAZEWELL-VERMILION-WOODFORD- 702 AM CDT WED JUN 4 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AS A WARM FRONT SLOWLY LIFTS TOWARD NORTHERN ILLINOIS. HEAVY RAIN MAY CAUSE FLASH FLOODING...ESPECIALLY IN AREAS THAT RECEIVED RAINFALL YESTERDAY. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER...WITH LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL TRIGGER THUNDERSTORMS FRIDAY AFTERNOON THROUGH SATURDAY MORNING. SOME STORMS MAY REACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM 1 PM THROUGH 9 PM. ILZ028-030-051215- MARSHALL-STARK- 702 AM CDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AS A WARM FRONT SLOWLY LIFTS TOWARD NORTHERN ILLINOIS. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER...WITH LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL TRIGGER THUNDERSTORMS FRIDAY AFTERNOON THROUGH SATURDAY MORNING. SOME STORMS MAY REACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM 1 PM THROUGH 9 PM. ILZ062-063-066>068-071>073-051215- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 702 AM CDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AS A WARM FRONT SLOWLY LIFTS TOWARD NORTHERN ILLINOIS. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER...WITH LARGE HAIL AND DAMAGING WINDS. .DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL TRIGGER THUNDERSTORMS FRIDAY AFTERNOON THROUGH SATURDAY MORNING. SOME STORMS MAY REACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM 1 PM UNTIL 6 PM. SHIMON
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:10 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 65 min |
| Jun 3, 7:31 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard | 59 min |
| Jun 3, 7:33 PM CDT | Tornado Warning | ILX | Morgan, Scott | 42 min |
| Jun 3, 7:41 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Sangamon | 64 min |
| Jun 3, 8:05 PM CDT | Tornado Warning | ILX | Christian, Macon | 40 min |
| Jun 3, 8:10 PM CDT | Tornado Warning | ILX | Morgan, Sangamon | 50 min |
| Jun 3, 8:27 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Menard, Sangamon | 48 min |
| Jun 3, 8:42 PM CDT | Flash Flood Warning | ILX | Cass, Logan, Mason, Menard, Morgan, Sangamon and 1 more | 6 hr |
| Jun 3, 8:43 PM CDT | Tornado Warning | ILX | DeWitt, Macon, Piatt | 47 min |
| Jun 3, 8:45 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 60 min |
| Jun 3, 8:47 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Tazewell | 58 min |
| Jun 3, 8:56 PM CDT | Tornado Warning | ILX | Sangamon | 49 min |
| Jun 3, 9:09 PM CDT | Flash Flood Warning | ILX | Morgan, Scott | 6 hr |
| Jun 3, 9:15 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Sangamon | 40 min |
| Jun 3, 9:19 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean, Piatt | 56 min |
| Jun 3, 9:23 PM CDT | Flash Flood Warning | ILX | Christian, DeWitt, Logan, McLean, Macon, Piatt and 1 more | 6 hr |
| Jun 3, 9:24 PM CDT | Tornado Warning | ILX | Champaign, Piatt | 51 min |
| Jun 3, 9:30 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 60 min |
| Jun 3, 9:38 PM CDT | Tornado Warning | ILX | Christian, Macon, Sangamon | 42 min |
| Jun 3, 9:45 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 45 min |
| Jun 3, 10:11 PM CDT | Flash Flood Warning | ILX | Champaign, Vermilion | 6 hr |
| Jun 3, 10:25 PM CDT | Flash Flood Warning | ILX | Fulton, Knox, Peoria | 3 hr |
| Jun 3, 10:25 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 65 min |
| Jun 3, 10:54 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 51 min |
| Jun 3, 10:57 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 63 min |
| Jun 3, 11:41 PM CDT | Flash Flood Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 6 hr |
| Jun 4, 12:20 AM CDT | Severe Thunderstorm Warning | ILX | Douglas | 29 min |
| Jun 4, 12:21 AM CDT | Flash Flood Warning | ILX | Coles, Douglas, Edgar | 4 hr |
| Jun 4, 12:33 AM CDT | Severe Thunderstorm Warning | ILX | Edgar | 42 min |
| Jun 4, 1:18 AM CDT | Severe Thunderstorm Warning | ILX | Logan | 42 min |
| Jun 4, 1:20 AM CDT | Flash Flood Warning | ILX | Logan, McLean, Mason, Tazewell | 2 hr |
| Jun 4, 2:26 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 49 min |
| Jun 4, 2:54 AM CDT | Areal Flood Warning | ILX | Scott | 14 hr |
| Jun 4, 3:35 AM CDT | Areal Flood Warning | ILX | DeWitt, Logan, Macon, Piatt | 14 hr |
| Jun 4, 4:17 AM CDT | Areal Flood Warning | ILX | Champaign, Coles, Douglas, Edgar, Vermilion | 26 hr |
| Jun 4, 5:32 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford | 16 min |
| Jun 4, 12:36 PM CDT | River Flood Warning | ILX | Champaign, Coles, Douglas, Edgar, Mason, Menard and 1 more | 62 hr |
| Jun 4, 2:16 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Jasper | 29 min |
| Jun 4, 2:28 PM CDT | River Flood Warning | ILX | Vermilion | 32 hr |
| Jun 4, 2:31 PM CDT | River Flood Warning | ILX | Sangamon | 8 days |
| Jun 4, 4:54 PM CDT | River Flood Warning | ILX | Lawrence, Scott | 15 days |
| Jun 4, 5:07 PM CDT | River Flood Warning | ILX | Clay, DeWitt, Logan, Macon, Piatt, Richland | 12 days |
| Jun 4, 5:36 PM CDT | River Flood Warning | ILX | Champaign, Coles, Crawford, Douglas, Edgar, Jasper and 1 more | 9 days |
| Jun 4, 6:46 PM CDT | Areal Flood Warning | ILX | DeWitt, Logan, Macon, Piatt | 12 hr |
| Jun 4, 6:50 PM CDT | Areal Flood Warning | ILX | Scott | 12 hr |
| Jun 4, 6:50 PM CDT | Areal Flood Warning | ILX | Scott | 12 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.